Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The generation of square roots on a computer with rapid multiplication compared with division
HTML articles powered by AMS MathViewer

by Wendy James and P. Jarratt PDF
Math. Comp. 19 (1965), 497-500 Request permission
  • N. I. Achieser, Theory of approximation, Frederick Ungar Publishing Co., New York, 1956. Translated by Charles J. Hyman. MR 0095369
  • J. Eve, “Starting approximation for the iterative calculation of square roots,” Comput. J., v. 6, 1963, p. 274.
  • E. G. Kogbetliantz, Generation of elementary functions, Mathematical methods for digital computers, Wiley, New York, 1960, pp. 7–35. MR 0117907
  • Mathematical methods for digital computers, John Wiley & Sons, Inc., New York-London, 1960. MR 0117906
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 68.00
  • Retrieve articles in all journals with MSC: 68.00
Additional Information
  • © Copyright 1965 American Mathematical Society
  • Journal: Math. Comp. 19 (1965), 497-500
  • MSC: Primary 68.00
  • DOI:
  • MathSciNet review: 0178587